Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 4, NWS Amarillo, TX

May 7, 1995Hansford County, Texas

NWS Amarillo, TX issued this tornado warning at May 7, 1995, 8:07 AM CDT for Hansford County, Texas. It was in force for 25 min.

The area

The counties it named.

The facts

Issued
May 7, 1995, 8:07 AM CDT (13:07 UTC)
Expired
May 7, 1995, 8:32 AM CDT
In force
25 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Hansford County, TX

The radar

The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1649 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 071308
TORAMA
TXC195-071345-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
807 AM CDT SUN MAY 7 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  845 AM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...EASTERN HANSFORD COUNTY
 
AT 805 AM CDT A TORNADO WAS REPORTED 6 MILES SOUTH SOUTHEAST OF SPEARMAN
MOVING NORTHEAST. RESIDENTS OF SPEARMAN SHOULD TAKE SHELTER IMMEDIATELY.
 
 
 
IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST
PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF
ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING
DEBRISB WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO
NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 4:07 AM CDT, 4 hours earlier.

Area forecast discussion, May 7, 4:07 AM CDT, 4 hours before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CDT SUN MAY 07 1995

VERY BUSY NIGHT IN PNHDLS TNGT WITH TORNADO WATCHES 297 AND 298. A
LOT OF SVR WX HAS OCCURRED AND THIS FCSTR HAS HAD LITTLE TIME TO
PERUSE ANY NEW DATA. THUS...NO TIME FOR DISCUSSION. HOWEVER...WOULD
LIKE TO THANK MY ESTEEMED COLLEAGUES AT WSFO LBB FOR PROVIDING ME
WITH CONSIDERABLE FCST GUIDANCE. YOU WERE MOST HELPFUL. PRELIMINARY
NUMBERS FOLLOW. NOTE...ALL PUBLIC FORECAST PRODUCTS WILL BE LATE.
PLEASE BEAR WITH ME.

DHT 75/44/74  200
GUY 74/46/75  200
AMA 74/46/75  200

.AMA...WIND ADVISORY FOR THIS AFTERNOON FOR ZONES 001>003-006>008-
       011>013-016>018.
.OK...WIND TADVISORY FOR THIS AFTERNOON FOR ZONES 001-002.

ANDRADE

In the hours before

Special weather statement, May 7, 6:26 AM CDT, 1 hour 41 minutes before
OKZ001>003-TXZ001>026-072300-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
615 AM CDT SUN MAY 7 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
PANHANDLES. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE
CENTRAL PLAIN STATES WHICH WILL CAUSE THE ATMOSPHERE OVER THE
AREA TO BECOME UNSTABLE. THE AIRMASS OVER THE AREA ALREADY CONTAINS
SUFFICIENT LOW LEVEL MOISTURE FOR ANOTHER ROUND OF STRONG THUNDERSTORMS.
UPPER LEVEL DYNAMICS WILL ALSO BECOME FAVORABLE AS THE DRYLINE AND
DAYTIME SURFACE HEATING ENHANCE THUNDERSTORM DEVELOPMENT LATER
TODAY.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY AND TONIGHT.

RS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:01 AM CDTSevere Thunderstorm WarningAMAParmer29 min
May 7, 12:14 AM CDTSevere Thunderstorm WarningAMACastro46 min
May 7, 1:02 AM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith, Randall58 min
May 7, 1:24 AM CDTTornado WarningAMARandall51 min
May 7, 1:50 AM CDTFlash Flood WarningAMARandall3 hr
May 7, 1:53 AM CDTSevere Thunderstorm WarningAMAPotter67 min
May 7, 2:03 AM CDTTornado WarningAMAPotter57 min
May 7, 2:48 AM CDTSevere Thunderstorm WarningAMACarson, Hutchinson57 min
May 7, 3:31 AM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree44 min
May 7, 4:23 AM CDTSevere Thunderstorm WarningAMAHansford67 min
May 7, 4:23 AM CDTSevere Thunderstorm WarningAMAHutchinson47 min
May 7, 5:26 AM CDTSevere Thunderstorm WarningAMAOchiltree64 min
May 7, 5:40 AM CDTSevere Thunderstorm WarningAMAMoore50 min
May 7, 6:24 AM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson51 min
May 7, 7:32 AM CDTSevere Thunderstorm WarningAMAHansford43 min
May 7, 12:18 PM CDTSevere Thunderstorm WarningAMADonley57 min
May 7, 12:55 PM CDTSevere Thunderstorm WarningAMAGray65 min
May 7, 1:09 PM CDTSevere Thunderstorm WarningAMAHansford66 min
May 7, 1:21 PM CDTSevere Thunderstorm WarningAMAWheeler54 min
May 7, 1:36 PM CDTSevere Thunderstorm WarningAMAHemphill69 min
May 7, 2:15 PM CDTSevere Thunderstorm WarningAMAChildress60 min
May 7, 2:19 PM CDTSevere Thunderstorm WarningAMAWheeler56 min
May 7, 2:29 PM CDTSevere Thunderstorm WarningAMALipscomb31 min
May 7, 2:42 PM CDTSevere Thunderstorm WarningAMAHemphill63 min
May 7, 3:59 PM CDTSevere Thunderstorm WarningAMARoberts21 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.